Alert archive / Nebraska / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 3, NWS Omaha, NE
NWS Omaha, NE issued this severe thunderstorm warning at Mar 26, 2000, 1:15 PM CST for Otoe County, Nebraska. It was in force for 35 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Mar 26, 2000, 1:15 PM CST (19:15 UTC)
- Expired
- Mar 26, 2000, 1:50 PM CST
- In force
- 35 min
- Issued by
- NWS Omaha, NE
- Area
- Whole counties
County Otoe County, NE
The radar
The Omaha radar (KOAX), 77 km from the middle of the area, began a volume at 19:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 26, 1:30 PM CST | Hail 1 | Otoe, NE |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 7.3 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1828 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 198 m²/s²
- 0-3 km storm-relative helicity
- 220 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KOAX 261917 SVROMA NEC131-261950- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 115 PM CST SUN MAR 26 2000 THE NATIONAL WEATHER SERVICE IN OMAHA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... OTOE COUNTY IN SOUTHEASTERN NEBRASKA * UNTIL 150 PM CST * AT 115 PM CST... DOPPLER RADAR AND SPOTTERS INDICATED A SEVERE THUNDERSTORM WITH LARGE HAIL 29 MILES EAST OF LINCOLN OR 3 MILES NORTHWEST OF OTOE... MOVING EAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... OTOE AROUND 115 PM CST DUNBAR AROUND 125 PM CST HAIL 3/4 INCH IN DIAMETER WAS REPORTED NEAR AVOeCA AT 110 PM CST. THIS SEVERE THUNDERSTORM MAY PRODUCE LARGE HAIL...GREATER THAN 3/4 INCH IN DIAMETER AND DESTRUCTIVE WINDS OF OVER 60 MPH. GET INTO A SAFE BUILDING...AWAY FROM WINDOWS OR GLASS DOORS. BCM &
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 26, 11:05 AM CST, 2 hours 10 minutes earlier.
Area forecast discussion, Mar 26, 11:05 AM CST, 2 hours 10 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
1105 AM CST SUN MAR 26 2000
CDFNT CONTS TO MAKE PROGRESS SEWD. WINDS TO THE W AND NW OF NERN NE
HAVE ALREADY GUSTED ABOVE 45 MPH. EXPANDED WIND ADVISORY FOR MOST
OF THE FCST AREA AND EXTENDED INTO THE EVENING. GRADIENT WILL REMAIN
TIGHT THIS EVENING...BUT WILL LOOSE SOME MOMENTUM TRANSFER WHEN THE
SUN SETS AND ISALLOBARIC CONTRIBUTION ENDS.
SHOWERS WITH EMBEDDED THUNDER ARE MOST PREVALENT IN THE SFC/850 MB
THETA E RIDGE JUST AHEAD OF THE FNT TO THE NE OF OMA. CONVECTION IS
ELEVATED...WITH BASES ABOVE 8000 FT. STILL SOME SMALL CHANCE OF
GETTING SOMETHING BASED IN THE BOUNDARY LAYER ACROSS SERN CORNER OF
NE AND INTO SWRN IA...BUT SLIM. OTHER THAN TWEAKING AFTN TEMPS AND
WINDS A BIT...AND INTO THE EVENING...NO OTHER CHANGES MADE.
.OMA...TODAY...WIND ADVISORY MUCH OF ERN NE AND SWRN IA NW OF A LINE
FROM AROUND EAST OF BIE TO] RDK.
MILLERThe office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 26, 2:36 PM CST | Severe Thunderstorm Warning | OAX | Richardson | 34 min |
| Mar 26, 3:10 PM CST | Severe Thunderstorm Warning | OAX | Richardson | 20 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.